Myocardial infarction after taking eletriptan

Andre Dias, Emiliana Franco, Kathy Hebert, Ana Mercedes

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

We report the case of a 53-year-old male patient with a medical history significant for paroxysmal atrial fibrillation, migraines with visual aura and non-obstructive coronary artery disease, who sustained a non-ST-elevation myocardial infarction a few hours after taking eletriptan as abortive therapy for migraine headaches. We believe this case implies a causal association between eletriptan and myocardial infarction, considering the timing of both drug intake and symptom onset. To the best of our knowledge this is the first reported myocardial infarction attributable to eletriptan overdose in a patient without obstructive coronary artery disease.

Original languageEnglish
Pages (from-to)475.e1-475.e3
JournalRevista Portuguesa de Cardiologia
Volume33
Issue number7-8
DOIs
StatePublished - Jan 1 2013
Externally publishedYes

Fingerprint

Myocardial Infarction
Coronary Artery Disease
Migraine with Aura
Migraine Disorders
Atrial Fibrillation
Pharmaceutical Preparations
eletriptan
Therapeutics
Non-ST Elevated Myocardial Infarction

Keywords

  • Acute myocardial infarction
  • Coronary vasospasm
  • Eletriptan

ASJC Scopus subject areas

  • Cardiology and Cardiovascular Medicine

Cite this

Dias, A., Franco, E., Hebert, K., & Mercedes, A. (2013). Myocardial infarction after taking eletriptan. Revista Portuguesa de Cardiologia, 33(7-8), 475.e1-475.e3. https://doi.org/10.1016/j.repc.2014.03.005

Myocardial infarction after taking eletriptan. / Dias, Andre; Franco, Emiliana; Hebert, Kathy; Mercedes, Ana.

In: Revista Portuguesa de Cardiologia, Vol. 33, No. 7-8, 01.01.2013, p. 475.e1-475.e3.

Research output: Contribution to journalArticle

Dias, A, Franco, E, Hebert, K & Mercedes, A 2013, 'Myocardial infarction after taking eletriptan', Revista Portuguesa de Cardiologia, vol. 33, no. 7-8, pp. 475.e1-475.e3. https://doi.org/10.1016/j.repc.2014.03.005
Dias, Andre ; Franco, Emiliana ; Hebert, Kathy ; Mercedes, Ana. / Myocardial infarction after taking eletriptan. In: Revista Portuguesa de Cardiologia. 2013 ; Vol. 33, No. 7-8. pp. 475.e1-475.e3.
@article{f144d23d4f8847b399ea744309c01581,
title = "Myocardial infarction after taking eletriptan",
abstract = "We report the case of a 53-year-old male patient with a medical history significant for paroxysmal atrial fibrillation, migraines with visual aura and non-obstructive coronary artery disease, who sustained a non-ST-elevation myocardial infarction a few hours after taking eletriptan as abortive therapy for migraine headaches. We believe this case implies a causal association between eletriptan and myocardial infarction, considering the timing of both drug intake and symptom onset. To the best of our knowledge this is the first reported myocardial infarction attributable to eletriptan overdose in a patient without obstructive coronary artery disease.",
keywords = "Acute myocardial infarction, Coronary vasospasm, Eletriptan",
author = "Andre Dias and Emiliana Franco and Kathy Hebert and Ana Mercedes",
year = "2013",
month = "1",
day = "1",
doi = "10.1016/j.repc.2014.03.005",
language = "English",
volume = "33",
pages = "475.e1--475.e3",
journal = "Revista Portuguesa de Cardiologia",
issn = "0870-2551",
publisher = "Sociedade Portuguesa De Cardiologia",
number = "7-8",

}

TY - JOUR

T1 - Myocardial infarction after taking eletriptan

AU - Dias, Andre

AU - Franco, Emiliana

AU - Hebert, Kathy

AU - Mercedes, Ana

PY - 2013/1/1

Y1 - 2013/1/1

N2 - We report the case of a 53-year-old male patient with a medical history significant for paroxysmal atrial fibrillation, migraines with visual aura and non-obstructive coronary artery disease, who sustained a non-ST-elevation myocardial infarction a few hours after taking eletriptan as abortive therapy for migraine headaches. We believe this case implies a causal association between eletriptan and myocardial infarction, considering the timing of both drug intake and symptom onset. To the best of our knowledge this is the first reported myocardial infarction attributable to eletriptan overdose in a patient without obstructive coronary artery disease.

AB - We report the case of a 53-year-old male patient with a medical history significant for paroxysmal atrial fibrillation, migraines with visual aura and non-obstructive coronary artery disease, who sustained a non-ST-elevation myocardial infarction a few hours after taking eletriptan as abortive therapy for migraine headaches. We believe this case implies a causal association between eletriptan and myocardial infarction, considering the timing of both drug intake and symptom onset. To the best of our knowledge this is the first reported myocardial infarction attributable to eletriptan overdose in a patient without obstructive coronary artery disease.

KW - Acute myocardial infarction

KW - Coronary vasospasm

KW - Eletriptan

UR - http://www.scopus.com/inward/record.url?scp=84908301700&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84908301700&partnerID=8YFLogxK

U2 - 10.1016/j.repc.2014.03.005

DO - 10.1016/j.repc.2014.03.005

M3 - Article

VL - 33

SP - 475.e1-475.e3

JO - Revista Portuguesa de Cardiologia

JF - Revista Portuguesa de Cardiologia

SN - 0870-2551

IS - 7-8

ER -